Citation: RealityGone. "Massive Dose and Synesthesia: An Experience with Phenytoin (exp57606)". Erowid.org. Nov 19, 2007. erowid.org/exp/57606
I used to have access to quite a bit of Dilantin because my father suffered from seizures but didn't take his medication like he should (mainly because of its interaction with alcohol). But, anyway, when I would run out of weed and anything else and I realllly wanted to get high I wound up taking very large doses of Dilantin (Varying from perhaps 600 up to 1500mg It's been awhile it is hard to remember).
The effects of this drug were very strange and my memory is kind of hazy.
The most startling effect that I remember was an indescribable connection between sounds and feeling. I suppose this is synesthesia, but I haven't read anything about that side-effect in any of the PDR copies I've found on the web. But I remember it being extremely pronounced for the first 36-48 hours after ingesting the drugs. The effects would slowly wear off over the course of a few days.
The initial effects are sleepiness, mild confusion (I remember feeling extremely fuzzy headed, it was hard to think clearly), and loss of coordination. The auditory/sensory effects would kick in a little while later, but they would last much longer than the other effects. While the experience wasn't very pleasant (sometimes the synesthesia was kind of unnerving) I tried it a few times. I don't recommend it at all for recreational use, and I didn't notice any cognitive improvements.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.